• Users Online: 234
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
ORIGINAL ARTICLE
Year : 2021  |  Volume : 5  |  Issue : 2  |  Page : 173-177

A study of cutaneous adverse drug reactions in a tertiary care center in south India


1 Department of Dermatology, Government Medical College, Kannur, Kerala, India
2 Department of Pharmacology, Government Medical College, Kannur, Kerala, India
3 Department of Community Medicine, Government Medical College, Kannur, Kerala, India

Correspondence Address:
S Ajayakumar
Department of Dermatology, Government Medical College, Kannur - 670 503, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/CDR.CDR_109_20

Rights and Permissions

Background: Cutaneous adverse drug reactions (CADRs) are common among adverse drug reactions (ADRs). Early identification of ADRs can reduce the morbidity and mortality rates. Objectives: To know the pattern of various types of CADRs and to find out the causative drugs involved. Materials and Methods: Retrospective analysis was performed from ADR register, kept in Dermatology department in a tertiary care center. Naranjo's algorithm was used to determine the causality assessment. Details regarding drug intake, morphology of eruption, offending drugs, history regarding hospitalization, drug rechallenge or drug dose modifications, and treatment given to the patients were assessed. The data were subjected to descriptive analysis. Results: A total of 216 patients were recruited into the study, of which 118 were male and 98 were female. Antimicrobials (30.1%) were noted to be the most common offending drugs, followed by antiepileptics (18.1%), analgesics and antipyretics (11.1%), and anticancer drugs (11.1%). The most common presentation of CADR was maculopapular drug eruption (31.5%), followed by fixed drug eruption (13.4%). Conclusion: Among the antimicrobials, penicillins (13.9%) were the most common cause of CADR, followed by cephalosporins (8.8%) and fluoroquinolones (6.9%). A total of 28 patients (13%) were found to have severe cutaneous adverse reactions to drugs. It is important to closely monitor the patient, when a new drug is introduced, which will aid in detecting and preventing of CADRs.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed216    
    Printed12    
    Emailed0    
    PDF Downloaded21    
    Comments [Add]    

Recommend this journal